Alert archive / North Carolina / Special Weather Statements in 2012

Special Weather Statement, NWS Wilmington, NC

May 23, 2012Robeson County, North Carolina

NWS Wilmington, NC issued this special weather statement at May 23, 2012, 5:13 PM EDT for Robeson County, North Carolina. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 23, 2012, 5:13 PM EDT (21:13 UTC)
Expired
May 23, 2012, 5:45 PM EDT
In force
32 min
Issued by
NWS Wilmington, NC

County Robeson County, NC

The radar

The Wilmington radar (KLTX), 99 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.2 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2012-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 63 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2012-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
63 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
574 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

241 
WWUS82 KILM 232113
SPSILM

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
513 PM EDT WED MAY 23 2012

NCZ087-096-232145-
BLADEN-ROBESON-
513 PM EDT WED MAY 23 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS BLADEN AND ROBESON COUNTIES
THROUGH 545 PM EDT...

AT 513 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
SMITHS...OR ABOUT 7 MILES SOUTHEAST OF LUMBERTON...MOVING NORTHEAST
AT 20 MPH.

SOME LOCATIONS IMPACTED INCLUDE LUMBERTON...AMMON...BARKER TEN
MILE...DUART...HESTERTOWN...HOWELLSVILLE...JEROME...REX...RUSKIN...
SHANNON...SMITHS AND ST. PAULS.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

&&

LAT...LON 3490 7893 3484 7890 3485 7882 3485 7850
      3448 7886 3447 7897 3485 7917 3496 7904
TIME...MOT...LOC 2113Z 210DEG 20KT 3461 7889

$$

WEISS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this special weather statement went out at May 23, 2:44 PM EDT, 2 hours 29 minutes earlier.

Area forecast discussion, May 23, 2:44 PM EDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
244 PM EDT WED MAY 23 2012

.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE WILL BRING STRONG TO SEVERE THUNDERSTORMS
THROUGH THIS EVENING. A FEW SHOWERS AND THUNDERSTORMS ARE POSSIBLE
AGAIN ON THURSDAY...ALTHOUGH COVERAGE WILL LIKELY BE ISOLATED. A
DRYING AND WARMING TREND WILL FOLLOW FRIDAY THROUGH EARLY NEXT WEEK
AS AN UPPER RIDGE INTENSIFIES OVER THE REGION.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM WEDNESDAY...SEVERE TSTM WATCH 292 COVERS OUR ENTIRE
COUNTY WARNING LAND AREA UNTIL 9PM THIS EVENING. ONE IMPULSE
EVIDENT IN VAPOR ANIMATIONS WRAPPING AROUND THE UPPER CIRCULATION
DROPPING INTO NORTH CENTRAL SC MAY KEEP STORMS IMPINGING OUR
WESTERN ZONES. ADDITIONALLY...A STRENGTHENING SEA BREEZE
CIRCULATION WILL HELP TRIGGER A BROKEN LINE OF STORMS ALONG OUR
COASTAL INTERIOR.

COLD AIR ALOFT AND LATE MAY SURFACE HEATING IS COOKING A RECIPE
FOR SIZABLE HAILSTONES AS WE APPROACH PEAK HEATING. EYE POPPING
DOWNDRAFT CAPES COULD ALSO RESULT IN STRONG EVAPORATIVE COOLED
DOWNBURSTS...AND ISOLATED WIND DAMAGE COULD NOT BE RULED OUT.

UNLESS TRAINING OF CELLS OCCURS...THE MODERATE STORM MOTION
SHOULD LIMIT FLOODING POTENTIAL COMPARED TO THE PREVIOUS DAYS.
MIDDLE TO UPPER 60S FOR MIN TEMPS BY FIRST LIGHT THURSDAY
UNDER PARTIALLY CLEAR SKIES AND LIGHT SOUTHERLY WIND.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 3 PM WEDNESDAY...UPPER TROUGH OPENS AND MOVES NORTHEAST AWAY
FROM THE MID ATLANTIC ON THURSDAY. ALTHOUGH HEIGHTS GRADUALLY
INCREASE DURING THE DAY...DO NOT ANTICIPATE THAT THERE WILL BE
ENOUGH OF A MID LEVEL CAP TO SUPPRESS CONVECTION. MID LEVEL LAPSE
RATES ARE ONLY ABOUT 6C/KM DURING THE AFTN...AND SOME DRY AIR IS
PRESENT IN FORECAST PROFILES. HOWEVER...SBCAPE OF 1000-1500 J/KG
SUGGESTS AMPLE INSTABILITY...MID LEVEL THETA-E RIDGING WILL PROVIDE
SUFFICIENT MOISTURE...WHILE A DIGGING 80 KT UPPER JET BEHIND
DEPARTING TROUGH WILL CREATE SOME UPPER SUPPORT. DO NOT EXPECT
WIDESPREAD COVERAGE...BUT AT LEAST SOME STORMS ARE POSSIBLE...MAINLY
ALONG THE SEA BREEZE DUE TO ENHANCED CONVERGENCE. SMALL HAIL WILL BE
POSSIBLE IN ANY STRONGER CONVECTION. TEMPS WILL RANGE FROM THE LOW
80S AT THE COAST WHERE A RESULTANT SEA BREEZE WILL TEMPER THE
MAXES...TO MID 80S IN THE FAR SW. CONTINUING SOUTHERLY WINDS
THURSDAY NIGHT WILL KEEP MINS IN THE MID AND UPPER 60S...MAYBE 70 AT
THE IMMEDIATE COAST.

LARGE UPPER RIDGE BEGINS TO SPREAD NORTHEAST FROM THE GULF COAST
STATES ON FRIDAY. AT THE SAME TIME...MUCH OF THE GUIDANCE IS
INDICATING THAT A RENEWED 5H TROUGH MAY ATTEMPT TO CLOSE OFF WELL
OFFSHORE THE GA COAST. THIS WILL KEEP SLIGHTLY LOWERED HEIGHTS IN
THE EASTERN CAROLINAS WHILE THE RIDGE BUILDS STRONGER TO THE WEST.
AT THE SURFACE...HIGH PRESSURE RIDGES DOWN FROM THE MID ATLANTIC
WHILE A SURFACE CYCLONE IS PROGGED TO DEVELOP BENEATH THE UPPER
TROUGH NEAR THE FLORIDA COAST. ALTHOUGH THE RIDGING WILL PROVIDE
SOMEWHAT OF A MID LEVEL CAP EVIDENT ON SOUNDINGS...THE E/NE FLOW AT
THE SURFACE COMBINED WITH THE SUBTLE TROUGHING ALREADY
DISCUSSED...MAY ALLOW FOR SOME SEA BREEZE CONVECTION ONCE AGAIN
FRIDAY. THE CHANCE IS LESS...BUT NON ZERO. TEMPS WILL WARM ON FRIDAY
INTO THE MID AND UPPER 80S AWAY FROM THE COAST WHILE DEEP EAST FLOW
WILL KEEP TEMPS ONLY IN THE LOW 80S NEAR THE BEACHES. MINS AT NIGHT
WILL ONCE AGAIN BE IN THE MID TO UPPER 60S.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
AS OF 3 PM WEDNESDAY...EXTENDED FORECAST REMAINS RELATIVELY
UNCHANGED WITH HIGH CONFIDENCE VIA HPC EARLY AS THE MAMMOTH RIDGE
WILL PREVAIL ACROSS OUR AREA TEMPERATURES WILL HOVER AROUND FIVE
DEGREES ABOVE CLIMATOLOGY. CAPPING AROUND 700MB SHOULD KEEP THE
LID ON CONVECTION FOR THE HOLIDAY WEEKEND.

FORECAST SHIFTS TO LOWER CONFIDENCE FOR THE REMAINDER OF THE PERIOD
AS THE WILDCARD IS THE MOISTURE ASSOCIATED WITH A RETROGRADING
CLOSED LOW SLIPPING BELOW THE RIDGE THEN BEING SWEPT UP INTO THE
AREA AS A MORE ZONAL FLOW DEVELOPS. CONTINUED THE TREND OF
INCREASING POPS INCREMENTALLY MONDAY THROUGH WEDNESDAY TO ADDRESS.
EVEN WITHOUT THE AFOREMENTIONED LOW AND ITS ASSOCIATED MOISTURE
COLUMN WILL BECOME MORE CONDUCIVE FOR DIURNAL CONVECTION.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
AS OF 19Z...TERMINALS ARE CURRENTLY VFR. LOW LEVEL CUMULUS IS
DEVELOPING BUT HAS YET TO SIGNIFICANTLY BUILD DESPITE REACHING THE
CONVECTIVE TEMPERATURE. CANNOT RULE OUT SHOWER/THUNDERSTORM
DEVELOPMENT THIS AFTERNOON WITH THE WARMEST SURFACE TEMPERATURES
YET TO COME AND A COLD POOL OF AIR ALOFT. WILL CONTINUE TO
INDICATE THE BEST CHANCE OF SHOWERS/VCTS/MVFR AT FLO/LBT AND AT
ILM WHERE BEST CUMULUS DEVELOPMENT IS CURRENTLY TAKING PLACE. AT
THE CRE/MYR TERMINALS WILL JUST MENTION VCSH IN TAFS AND AMEND AS
NECESSARY IF ANY THUNDERSTORM THAT DEVELOPS INLAND MOVE TOWARDS
THOSE TERMINALS.

PRECIPITATION ENDS THIS EVENING AS SKIES GRADUALLY BECOME SCATTERED.
WITH MOIST SOILS EXPECT BR TO DEVELOP AT FLO/LBT. SINCE ANY DENSE
FOG IS EXPECTED TO BE PATCHY CONFIDENCE IS MODERATE THAT
VISIBILITIES WILL REMAIN IN THE MVFR RANGE. THE NAM BUFFER SOUNDINGS
ARE INDICATING MORE OF A CHANCE THAT MVFR CEILINGS WILL DEVELOP
THIS EVENING AND PERSISTING OVERNIGHT.

AFTER SUNRISE EXPECT THE CHANCE OF MVFR CEILINGS UNTIL SHOWERS AND
ISOLATED THUNDERSTORMS AGAIN DEVELOP MID-LATE MORNING.

EXTENDED OUTLOOK...ISOLATED SHOWERS/MVFR...WITH ISOLATED
THUNDERSTORMS/TEMPO IFR POSSIBLE MAINLY IN THE AFTERNOON THROUGH THE
EXTENDED PERIOD.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM WEDNESDAY...OUTSIDE OF TSTMS NO REAL PROBLEMS ON THE
WATERS. IN AND NEAR STORMS DO EXPECT LOCALLY ROUGH CONDITIONS AND
DANGEROUS CLOUD TO WATER LIGHTNING STRIKES. OTHERWISE GENERALLY
SOUTH WINDS 10-15 KNOTS...A FEW HIGHER GUSTS NEAR SHORE THROUGH
EARLY EVENING WITH SEA BREEZE ENHANCEMENT. SEA MAINLY COMPOSED OF
SE WAVES AROUND 2-3 FEET AT 8-9 SECONDS...MIXED WITH S WAVES OF 2
FEET AT 5-6 SECONDS...WITH OVERALL HEIGHTS OF 3-4 FEET. THIS IS
NATIONAL SAFE BOATING WEEK...TAKE TIME TO REFRESH ON THE LATEST
SAFETY GUIDELINES. ALSO...A GOOD PRACTICE THAT CAN SAVE YOU PLENTY
TROUBLE...IS TO GET A FIX ON THE LATEST RADAR TRENDS BEFORE
LAUNCHING THE VESSEL.

SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 3 PM WEDNESDAY...S/SE WINDS THURSDAY BETWEEN OFFSHORE HIGH
PRESSURE AND A TROUGH ACROSS THE MIDWEST WILL BE AROUND 10 KTS.
THIS WILL CREATE 3-4 FT SEAS...FORMED BY A COMBINATION OF A
3FT/8SEC SE SWELL...AND A 2FT/5SEC SOUTH WIND WAVE. AS HIGH
PRESSURE RIDGE BUILDS DOWN THE COAST EARLY FRIDAY...WINDS WILL
BACK TO THE EAST THEN NORTHEAST...BUT STILL AROUND 10 KTS. A
PERIOD OF CONFUSED SEAS WILL DEVELOP EARLY FRIDAY DUE TO THE NE
WINDS TOPPING THE CONTINUED SE SWELL...BUT BY LATE IN THE DAY A 6
SEC NE WIND CHOP WILL BECOME DOMINANT...AND SEAS WILL PERSIST AT
3-4 FT THROUGH THE END OF THE PERIOD.

LONG TERM /SATURDAY THROUGH SUNDAY/...
AS OF 3 PM WEDNESDAY...NORTHEAST WINDS INITIALLY WILL VEER TO
EASTERLY SUNDAY THEN TO SOUTHEAST MONDAY AS HIGH PRESSURE MOVES
FROM THE APPALACHIANS TO WELL OFFSHORE. CAVEAT TO FORECAST IS LOW
PRESSURE DEVELOPING SOMEWHERE OFF THE SOUTHEAST COAST AND ITS
CHARACTERISTICS/MAGNITUDE. SEAS ESPECIALLY LATE IN THE PERIOD
COULD BE AFFECTED BY THIS FEATURE BUT FOR NOW A STANDARD 2-4 FEET
FOR SUMMER SHOULD SUFFICE.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

NEAR TERM...MJC
SHORT TERM...JDW
LONG TERM...SHK
AVIATION...MRR
Hazardous weather outlook, May 23, 1:58 PM EDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
158 PM EDT WED MAY 23 2012

NCZ110-SCZ054-241800-
COASTAL BRUNSWICK-COASTAL HORRY-
158 PM EDT WED MAY 23 2012

...SEVERE THUNDERSTORM WATCH 292 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.
   SEVERE THUNDERSTORM WATCH.

SOME THUNDERSTORMS THIS AFTERNOON AND EVENING MAY BE SEVERE...
PRODUCING LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ISOLATED THUNDERSTORMS THURSDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

LIKELY NOT NEEDED.

NCZ106-108-SCZ056-241800-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL GEORGETOWN-
158 PM EDT WED MAY 23 2012

...SEVERE THUNDERSTORM WATCH 292 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

SEVERE THUNDERSTORM WATCH.

SOME THUNDERSTORMS THIS AFTERNOON AND EVENING MAY BE SEVERE...
PRODUCING LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ISOLATED THUNDERSTORMS THURSDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

LIKELY NOT NEEDED.

AMZ250-252-254-256-241800-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
158 PM EDT WED MAY 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG THUNDERSTORMS WITH FREQUENT LIGHTNING ARE EXPECTED TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ISOLATED THUNDERSTORMS THURSDAY.

.SPOTTER INFORMATION STATEMENT...

LIKELY NOT NEEDED.

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-241800-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN-
158 PM EDT WED MAY 23 2012

...SEVERE THUNDERSTORM WATCH 292 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SOME THUNDERSTORMS THIS AFTERNOON AND EVENING MAY BE SEVERE...
PRODUCING LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ISOLATED THUNDERSTORMS THURSDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

LIKELY NOT NEEDED.

In the hours before

Special weather statement, May 23, 4:41 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
441 PM EDT WED MAY 23 2012

SCZ032-033-053-232145-
FLORENCE-INLAND HORRY-MARION-
441 PM EDT WED MAY 23 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS HORRY...FLORENCE AND MARION
COUNTIES THROUGH 545 PM EDT...

AT 441 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 5 MILES
SOUTHEAST OF CLAUSSEN...OR ABOUT 11 MILES SOUTHWEST OF MARION...
MOVING NORTHEAST AT 20 MPH.

SOME LOCATIONS IMPACTED INCLUDE MARION...MULLINS...CLAUSSEN...
GALIVANTS FERRY...GAPWAY...GREEN SEA...PAMPLICO...RAINS...WEST MARION
AND NICHOLS.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

&&

LAT...LON 3417 7971 3427 7927 3425 7922 3429 7917
      3425 7912 3430 7908 3409 7893 3398 7957
TIME...MOT...LOC 2041Z 234DEG 16KT 3410 7954

15
Special weather statement, May 23, 4:51 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
451 PM EDT WED MAY 23 2012

NCZ087-SCZ024-232145-
DILLON-ROBESON-
451 PM EDT WED MAY 23 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS DILLON AND ROBESON COUNTIES
THROUGH 545 PM EDT...

AT 451 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
FLOYDALE...OR ABOUT 7 MILES NORTHWEST OF MULLINS...MOVING NORTHEAST
AT 20 MPH.

SOME LOCATIONS IMPACTED INCLUDE DILLON...LUMBERTON...BARNESVILLE...
BUIE...ELROD...FAIRMONT...FLOYDALE...FORK...HAMER...HESTERTOWN...
KEMPER AND LAKE VIEW.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

&&

LAT...LON 3483 7918 3459 7898 3435 7904 3426 7927
      3427 7929 3427 7931 3433 7945
TIME...MOT...LOC 2051Z 234DEG 16KT 3431 7930

15
Local storm report, May 23, 4:53 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
453 PM EDT WED MAY 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             1 NNW CERRO GORDO       34.34N  78.93W
05/23/2012  M1.00 INCH       COLUMBUS           NC   PUBLIC

            QUARTER TO NEAR GOLF BALL SIZE HAIL ON HAYES LENNON RD.

&&

EVENT NUMBER ILM1200146

LACORTE
Local storm report, May 23, 4:57 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
457 PM EDT WED MAY 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0426 PM     HAIL             1 E FAIR BLUFF          34.31N  79.02W
05/23/2012  E1.75 INCH       COLUMBUS           NC   911 CALL CENTER

            QUARTER TO GOLFBALL SIZE HAIL REPORTED IN FAIR BLUFF.

&&

EVENT NUMBER ILM1200147

LACORTE
Local storm report, May 23, 5:10 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
510 PM EDT WED MAY 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             2 NW CERRO GORDO        34.34N  78.95W
05/23/2012  E1.75 INCH       COLUMBUS           NC   PUBLIC

            GOLFBALL SIZE HAIL FELL FOR 6-7 MINUTES ON PORTERS
            SWAMP ROAD.

&&

EVENT NUMBER ILM1200148

LACORTE
Special weather statement, May 23, 5:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
513 PM EDT WED MAY 23 2012

NCZ087-096-232145-
BLADEN-ROBESON-
513 PM EDT WED MAY 23 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS BLADEN AND ROBESON COUNTIES
THROUGH 545 PM EDT...

AT 513 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
SMITHS...OR ABOUT 7 MILES SOUTHEAST OF LUMBERTON...MOVING NORTHEAST
AT 20 MPH.

SOME LOCATIONS IMPACTED INCLUDE LUMBERTON...AMMON...BARKER TEN
MILE...DUART...HESTERTOWN...HOWELLSVILLE...JEROME...REX...RUSKIN...
SHANNON...SMITHS AND ST. PAULS.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

&&

LAT...LON 3490 7893 3484 7890 3485 7882 3485 7850
      3448 7886 3447 7897 3485 7917 3496 7904
TIME...MOT...LOC 2113Z 210DEG 20KT 3461 7889

WEISS

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 8:32 PM EDTSevere Thunderstorm WarningILMGeorgetown, Williamsburg24 min
May 23, 2:04 AM EDTSpecial Marine WarningILM91 min
May 23, 2:55 AM EDTSpecial Marine WarningILM2 hr
May 23, 2:05 PM EDTSpecial Weather StatementILMDarlington, Marlboro55 min
May 23, 2:11 PM EDTSevere Thunderstorm WarningILMDarlington, Marlboro64 min
May 23, 2:25 PM EDTSpecial Weather StatementILMGeorgetown65 min
May 23, 2:31 PM EDTSevere Thunderstorm WarningILMMarlboro44 min
May 23, 2:38 PM EDTSevere Thunderstorm WarningILMHorry, Marion27 min
May 23, 3:11 PM EDTSevere Thunderstorm WarningILMDarlington, Dillon, Marlboro26 min
May 23, 3:27 PM EDTSpecial Weather StatementILMGeorgetown, Horry63 min
May 23, 3:38 PM EDTSpecial Weather StatementILMDillon67 min
May 23, 3:41 PM EDTSevere Thunderstorm WarningILMDillon, Horry, Marion49 min
May 23, 4:05 PM EDTSevere Thunderstorm WarningILMDarlington, Dillon, Florence, Marlboro35 min
May 23, 4:09 PM EDTSevere Thunderstorm WarningILMGeorgetown, Horry24 min
May 23, 4:41 PM EDTSpecial Weather StatementILMMarion64 min
May 23, 4:49 PM EDTSevere Thunderstorm WarningILMFlorence, Horry, Marion35 min
May 23, 4:51 PM EDTSpecial Weather StatementILMDillon54 min
May 23, 5:04 PM EDTAreal Flood AdvisoryILMDarlington43 min
May 23, 6:17 PM EDTSpecial Weather StatementILMGeorgetown58 min
May 23, 7:50 PM EDTAreal Flood AdvisoryILMWilliamsburg57 min
May 23, 4:25 PM EDTSevere Thunderstorm WarningILMBladen, Columbus, Robeson50 min
May 23, 5:42 PM EDTSevere Thunderstorm WarningILMBladen, Robeson15 min

Nearby

Special Weather Statements in North Carolina, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.